IV Infusion Piracetam for Acute Tinnitus — Common in Other Countries?

Discussion in 'Support' started by Kriszti, Nov 20, 2019.

    1. Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      In my country, the protocol (or most common practice) for recent tinnitus consists of two things: IV Piracetam (Nootropil) in large dose and steroids. People get steroids for at least 3 days via IV or for longer on tablet forms and Piracetam via IV, then for about a couple of months on 1200mg pills twice daily. The results are inconclusive. Some people say their tinnitus stopped, some claim it's absolutely ineffective, some say their pitch or loudness lessened, some say they got new sounds which may or may not go away. The consensus seems to be that it might be effective, if it's given close to the onset, in the acute phase, which is considered to be 3 months from onset here. And I'm 1.5 months in.

      After some reading on the net, I did find some papers which stated that Piracetam might be a good way to tackle the tinnitus, but nothing too persuasive. It was either with very few test participants, or old studies.

      I don't really see here on the forum, that this method or protocol would be widely employed in other countries. I might be mistaken, but I think I read that in Germany there are clinics where tinnitus is treated like this, but in the US Piracetam is considered a supplement. Are there any other countries where tinnitus is treated successfully with this method or where this is the suggested protocol?

      I'm mainly interested in the Piracetam side of this, because mine is not brought on by acoustic trauma, and it's already too late for me in terms of steroids. I already take Piracetam 2400mg daily. I don't know whether it helps, but it might contribute to my insomnia.

      I'm very interested in your opinions, because I gathered conflicting infos about this treatment.
       
      • Helpful Helpful x 1
      • Hug Hug x 1
    2. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      This is not the standard protocol to treat tinnitus or hyperacusis in my country. Piracetam, as I just read, is forbidden to use in the US. One of the conmercial names is Nootropil, as you said, and this drug is used to treat primarily attention and memory disorders related to aging. The drug info does not refer to tinnitus or hyperacusis whatsoever.
       
    3. AUTHOR
      AUTHOR
      Kriszti

      Kriszti Member

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Thank you. I know it's a cognitive enhancer. I got the pills prescribed by doctors, it's not OTC here. I'm taking them, alongside with betahistin, magnesium, curcumin, B vitamin, C vitamin. Mainly, because I did lose the low hum (barely audible now, dreading it coming back), but I'm not entirely sure that the meds were helping or it would have gone away on its own. Because it did go away 2x in the past on its own, but then it was less severe than this, and now I got panicked by the not sleeping at all (1-1,5 hours). And the high pitched tinnitus appeared 1 week after starting to "treat" the low hum tinnitus. In the meantime, I used a topical cream for exzema which contained neomicin, hydrocortisone, and natamicin, and I'm pretty sure that I have HFHL as well, and history of earbud use. But with the low hum, this very high frequency tinnitus never occurred before. It may be a coincidence, I don't know. I'm leaning towards not going for the IV infusion, but the "what ifs" are messing with me.
       
    4. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      Many of us just have medicine to think we did all that was in our hands to avoid hearing problems worsening. But maybe meds produce basically a placebo effect.
       

Share This Page

Loading...